# SDR 2011FA0000663

- Difficulty date: September 27, 2009
- Submitted: October 5, 2011
- Operation: General aviation
- Aircraft: N298CP
- Make and model: Bell OH-58A
- Aircraft serial: 7120532
- Aircraft time: 6,697 hours
- Engine: Allsn 250C20
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Drive Shaft
- Part number: SKCP234085
- Part serial: 0708
- Condition: Broken
- Location: Main Rotor
- Part time: 4,625 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

HELICOPTER WAS TOOK OFF EMPTY FROM LANDING PAD TO SURVEY AREA.  DURING TAKEOFF A "POPPING" SOUND WAS HEARD BY PILOT AND GROUND CREW AND THE ACFT WOULD NOT DEVELOP SUFFICIENT ENGINE TORQUE TO CLEAR TERRAIN.  FOLLOW UP TO ACCIDENT FOUND ENGINE DRIVE SHAFT HAD SEVERED COMPLETELY APART INTO SEVERAL PIECES AND HAD ROTATED MANY TIMES IN A DAMAGED CONDITION.  DRIVESHAFT SENT TO NTSB LAB FOR ANALYSIS, BUT LAB COULD NOT DETERMINE DEFINITIVELY WHETHER DAMAGE TO DRIVESHAFT CAUSED THE ACCIDENT OR WAS CAUSED BY THE ACCIDENT.   NO FURTHER ACTION POSSIBLE.
